Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 104, NWS Austin/San Antonio, TX

April 26, 2006Bastrop County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 26, 2006, 1:08 AM CDT for Bastrop County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2006, 1:08 AM CDT (06:08 UTC)
Expired
Apr 26, 2006, 2:00 AM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Bastrop County, TX

The radar

The Ft Hood radar (KGRK), 69 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 1:01 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2996 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 260607
SVREWX
TXC021-260700-
/O.NEW.KEWX.SV.W.0104.060426T0608Z-060426T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
108 AM CDT WED APR 26 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BASTROP

* UNTIL 200 AM CDT

* AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES WEST OF ROSANKY...AND MOVING EAST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BASTROP...CAMP SWIFT...
  CIRCLE D-KC ESTATES...SMITHVILLE AND PAIGE.

LAT...LON 3006 9762 2982 9734 3006 9705 3024 9710
      3035 9726

$$
1 follow-up statement
000 
WWUS54 KEWX 260619
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 AM CDT WED APR 26 2006

TXC021-260700-
/O.CON.KEWX.SV.W.0104.000000T0000Z-060426T0700Z/
BASTROP TX-
118 AM CDT WED APR 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR BASTROP COUNTY...

AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ROSANKY...OR ABOUT 13 MILES SOUTHWEST OF
BASTROP...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE CAMP SWIFT...CIRCLE D-KC
ESTATES...SMITHVILLE AND PAIGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3006 9762 2982 9734 3006 9705 3024 9710
      3035 9726

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:25 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 25, 11:25 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT TUE APR 25 2006

.UPDATE...
ADJUSTED FORECASTS PER 03Z TO 04Z TRENDS AND SHOWED CHANCE OF SHOWERS
AND CONTINUED COOLER CONDITIONS FOR THE REST OF THE NIGHT.
A FEW THUNDERSTORMS POSSIBLE OVER THE EAST PART OF THE AREA...
AS SCATTERED RAIN FORMS ON 850 HPA FRONT MOVING ACROSS THE AREA.
COOLER AIR WILL CONTINUE TO SPILL OVER THE AREA FROM THE NORTH.
BREEZY AND COOLER FOR A LATE APRIL SETTING IS THE MAIN THEME FOR
TONIGHT.  STRONG COLD FRONT FOR LATE APRIL HAS MOVED SOUTH OF THE
AREA.  LAST TIME THIS HAPPENED ON THIS SCALE WAS IN LATE APRIL OF
1997.  2ND WAVE OF RAIN AND SHOWERS POSSIBLE LATER TONIGHT...WITH
2ND SURGE OF COOL AIR MOVING ACROSS THE HILL COUNTRY THIS EVENING.
MORE STABLE CONDITIONS FOLLOW AS WEAK RIDGE BUILDS OVER THE AREA
ALOFT.

FORECASTS TAKE NEXT 500 HPA LOW ACROSS AREA SATURDAY AND SATURDAY
NIGHT...BRINGING ANOTHER CHANCE FOR SHOWERS FRIDAY NIGHT THROUGH
SATURDAY.  DRIER WEATHER EMERGES SUNDAY THROUGH THE EARLY PART OF
NEXT WEEK...AS RIDGE ALOFT BUILDS OVER THE AREA FROM THE WEST.
MEDIUM RANGE FORECASTS SHOW ANOTHER COLD FRONT MOVING ACROSS THE
AREA LATE NEXT WEEK.

&&

.PREV DISCUSSION... (ISSUED 632 PM CDT TUE APR 25 2006)

AVIATION...
MVFR CIGS OVR THE HILL COUNTRY WIL SPREAD SOUTH TO THE THREE
TERMINALS BY 06Z. TSTMS ALG THE CDFNT, SOUTH OF KSAT, WL MOV SE
AWAY FM THE TERMINAL. HOWEVER, AS THE SLY LLJ SETS UP AFT SS, THE
SHWR AND TSTM ACTIVTIY WILL SPREAD NORTH ACRS ALL TERMINALS BY 06Z.
MVFR CONDS IN RW/TRW WL PERSIST FM 06ZS TO 12Z. OVRRNG CLDNS WL
END WITH CIGS LFTING TO VFR ARND 13Z AND SCT OUT BY 18Z.

PREV DISCUSSION... (ISSUED 344 PM CDT TUE APR 25 2006)

DISCUSSION...
COLD FRONT CURRENTLY BISECTING OUR CWFA ALONG A LINE FROM NEAR
GIDDINGS TO NEAR BRACKETTVILLE. THE BEST CHANCES FOR PRECIP WILL
BE ALONG AND AHEAD OF THE FRONT THIS EVENING ACROSS OUR SOUTHERN-
MOST COUNTIES...WHERE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED.
THE 19Z RUN OF THE RUC MODEL KEEPS THE FRONT MOVING AND FOCUSES
CONVECTION ACROSS CWFA CRP THIS EVENING...WHERE CAPE VALUES UP TO
4500 J/KG ARE FORECAST...SLIGHTLY ABOVE OUR 3500-4000 VALUES.
WILL BE INTERESTING TO SEE HOW THIS PLAYS-OUT...BUT AS LONG AS WE
HAVE DEWPOINT TEMPS NEAR 70 ACROSS OUR SOUTHERN COUNTIES...WELL
HAVE A SHOT. COLD AIR ADVECTION BEHIND THE FRONT WILL RESULT IN
BELOW NORMAL TEMPERATURES TONIGHT THROUGH THURSDAY MORNING. 12Z
ETA(NAM) MOS LOOKS TO HAVE A BETTER HANDLE ON TEMPS FOR THE 1ST
COUPLE OF PERIODS OVER THE GFS MOS GIVEN OBSERVED TEMPS BEHIND THE
FRONT.

GULF MOISTURE WILL RETURN LATE THURSDAY NIGHT...WITH ADVECTION FOG
AND DRIZZLE FORECAST. THIS RETURN FLOW IN RESPONSE TO A POTENT
UPPER LOW...CURRENTLY OFFSHORE OF CALIFORNIA AND FORECAST TO MOVE
EAST ACROSS SOUTHERN AZ INTO NM. THIS WEATHER-MAKER WILL BRING
CHANCES FOR PRECIP TO OUR AREA THIS WEEKEND...WITH THE BEST
CHANCES LATE SATURDAY AND SATURDAY NIGHT AS A DRYLINE IS FORCED
EAST ACROSS CENTRAL TEXAS...FOLLOWED BY ANOTHER COLD FRONT LATE
SATURDAY NIGHT. DRY NW FLOW WITH RIDGING AT THE SURFACE TO PREVAIL
BY LATE SUNDAY AND PERSIST INTO TUESDAY WITH NEAR NORMAL TEMPS.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/06
Hazardous weather outlook, Apr 25, 9:10 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 PM CDT TUE APR 25 2006

TXZ171>173-183>194-202>209-217>225-228-261215-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
910 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE COASTAL
PRAIRIES. THE MAIN THREAT IS LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS FRIDAY AND
SATURDAY. THE MAIN THREATS WILL BE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY.

In the hours before

Special weather statement, Apr 25, 11:30 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 PM CDT TUE APR 25 2006

TXZ171>173-183>194-202>209-217>225-228-260900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1130 PM CDT TUE APR 25 2006

...COOLER LATE APRIL WEATHER WITH A CHANCE OF SHOWERS LATE
TONIGHT...

COOLER AND BREEZY CONDITIONS WILL CONTINUE TONIGHT WITH A CHANCE
OF RAIN OR SHOWERS.  A FEW THUNDERSTORMS MAY DEVELOP OVER THE
EAST PART OF SOUTH CENTRAL TEXAS.  OVERNIGHT LOWS ARE EXPECTED
TO FALL TO LOWER 50S OVER THE HILL COUNTRY TO THE 50S OVER THE
REST OF SOUTH CENTRAL TEXAS.  THE COOLER CONDITIONS AND SCATTERED
SHOWERS WILL MAKE FOR COOLER CONDITIONS TONIGHT...IN WAKE OF
UNSEASONALBY WARM WEATHER EARLIER IN THE MONTH.

A COOLER DAY IS EXPECTED WEDNESDAY WITH HIGHS MAINLY IN THE 70S
TO NEAR 80.  PARTIAL CLEARING IN THE AFTERNOON IS POSSIBLE...
FOLLOWED BY INCREASING CLOUDS THURSDAY AND THURSDAY NIGHT.
A CHANCE OF SHOWERS IS EXPECTED LATE THURSDAY OR THURSDAY NIGHT
THROUGH SATURDAY.

DRIER WEATHER IS EXPECTED IN THE EARLY PART OF NEXT WEEK.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:29 PM CDTSevere Thunderstorm WarningEWXDeWitt14 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.